|Blood in stool, headaches, side pains, fatigue
Jun 11, 2002
I am needing some advice. I have always been healthy and active (dancing, acting, exercize)but the past 3 years have been rough. Dizzy and fatigued, headaches and shaking. I have those symptoms under control most of the time (with my doctors help) I now have a new concern. I am 20 yrs old. In January I had double knee surgery. (That was all just FYI) The past two weeks I have had huge headaches. I am tired (not exactly sleepy tired, but physically tired) all of the time. I have these searing shooting pains in my right side, under my ribs and sometimes in the left one too. I have been constipated for a week and when I finally started going again there is alot of blood in my stool. Should I be concerned? Thanks!!!
Response from Dr. Frascino
Dizzy, fatigued, headaches, and a lot of blood in your stool. Should you be examined??? In a word, yes! The blood loss in the stool could lead to anemia, which in turn could explain your other symptoms of fatigue, dizziness, and headache. That's only one possibility. You need to have these problems evaluated by your physician or HIV specialist. So, turn off the computer, call your doctor, advise him/her about the bloody stools, dizziness, fatigue, headaches, etc. If you can't be seen right away, you should go to a convenient urgent care center or emergency room.
The pain under your ribs could have multiple causes, and again, warrants an examination. It might be something as simple as discomfort secondary to constipation, but it's impossible to say without additional information and without examining you. The constipation, by the way, may be a side effect of pain medication (codeine, for instance) that might have been given after your double knee surgery. OK, so what are you doing still reading this long-winded reply? Didn't I tell you to turn off the computer and call your doctor for an evaluation? Remember to check that hemoglobin. The lower range for men is 14 g/dL and 12 g/dL for women. Now get moving! Off with the computer. Off! Off! Off!
It's All In The Smile!!
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.